Spots

Hi, I don't know whether this is actually related to my thyroids but iv not changed my diet nor my facial routine, but since iv been on my thyroid medication (about a year now) every so often I get painful spots/pimples down my neck and chest, it looks like a rash of them. I don't suffer with any problem on my face with them (luckily). Can anyone give me advice?

I'm fed up of getting looks off people, it really has put abit of a downer on my confidence..

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Hi. Sorry, I don't know what this is but have you seen GP yet? I think I would.

    You could try mixing a little bicarbonate of soda in warm water and apply with cotton wool or pads. Don't know if it will help, but worth a try?

    X 🐥

  • Do you sweat more? I'm asking because I get sweaty from levo and have noticed a similar problem. So I just cleanse properly and apply some spot treatment. Kiehls blue herbal spot treatment is great and lasts a long time.

  • It has Salacylic acid in it which is great but what percentage? I used one from Avon years ago and it was 3% strength. No longer made, however. It was fabulous at drying up spots.

  • I think it has 2% salicylic acid in it. Another one that friends are raving about is Origins Super spot remover, also with salicylic acid.

  • Thank you So Much! I will check them out!!

  • My daughter has been on levo. for three months and has come out with awful spots on her neck.

    She has not had spots in years.

    She went to her Doctor and of course they said it has nothing to do with the levo. or thyroid and gave her antibiotics.

    I personally think when we have thyroid problems then all the other hormones are affected so if the hormones are un balanced then this can lead to spots.

  • The skin often reflects the health of the gut. Do you have any issues ? Hypo people often do 😊

  • I had acne on my face from teens to menopause with an underactive thyroid problem not diagnosed until many years later and not addressed properly then. I have since read research which speaks of the connection between the two. Many years taking antibiotics for months per time didn't help anything but as spots ruined what should of been my best years I would try everything.

    With my current knowledge I put it all down to my dodgy thyroid.

    If you can get the thyroid working properly then the skin is not stressed, good luck.

  • I had the same problem, Marymary7. I had 'adult acne' from 18 to 45 years old and was treated with everything except what I needed - thyroid medication. As soon as I was optimally treated (with NDT) the spots disappeared. I still have the scars on my face from the acne and I'm not talking 'ordinary' spots but boils. Looking back, like you, I lost the best decades of my life through being hypothyroid and not being diagnosed as such including my ability to have children.

  • Sorry @penny it's sad it ruined our best years, difficult times.

    There should be more education....we should not need these forums if the medical system was better.

    X m

  • You may be deficient in B vitamins and vitamin C, which can cause skin problems.

    A high carb diet will also promote acne.

  • Thanks for all your replies, iv had no improvements with my spots. If not improved in a few weeks a trip to my GP is on the cards.

  • My neck has got worse again, painfully soar 😥

  • Are you seeing GP tomorrow.

    You could phone Out-of-hours GP now.

    X🐥

  • I will ring up in the morning to get an appointment, hopefully I will get told what's causing it

    ☹️ x

  • Been to the gp, having to have more bloods done, testing several different things. But it's confirmed it's nothing to do with my under active thyroid

    X

  • Was just wondering how you got on after reading posts again.

    Your post says 42mins ago but just got it!

    Hope you find out the cause and get correct treatment soon. Hope you are managing the pain meanwhile.

    X🐥

You may also like...